Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 4, 2016, 4:52 PM CDT for Jackson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2016, 4:52 PM CDT (21:52 UTC)
- Expired
- May 4, 2016, 5:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
County Jackson County, TN
The radar
The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WWUS84 KOHX 042152
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT WED MAY 4 2016
TNZ030>032-042215-
PUTNAM TN-SMITH TN-JACKSON TN-
452 PM CDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...JACKSON AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 515 PM CDT...
AT 451 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GAINESBORO TO NEAR CARTHAGE. MOVEMENT WAS
SOUTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...CARTHAGE...GAINESBORO...ALGOOD...BAXTER...GRANVILLE AND
PLEASANT SHADE.
LAT...LON 3629 8547 3628 8547 3628 8546 3626 8545
3626 8544 3625 8544 3623 8541 3612 8572
3635 8606 3642 8587 3641 8583 3643 8582
3646 8575
TIME...MOT...LOC 2151Z 304DEG 37KT 3641 8572 3632 8600
$$
ALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 2:23 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 4, 2:23 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 223 PM CDT WED MAY 4 2016 .DISCUSSION... UPPER TROUGH SHARPENING OVER THE MID WEST THIS AFTERNOON WITH RATHER VIGOROUS SHORT WAVE WORKING DOWN BACKSIDE AND WILL MOVE THROUGH MIDDLE TENNESSEE DURING THE AFTERNOON AND DEVELOP A CLOSED LOW ACROSS OUR AREA BY TONIGHT. AM SEEING SHOWER ACTIVITY INCREASING IN COVERAGE AT 1 PM CDT IN A BAND ACROSS NORTHERN MIDDLE TENNESSEE. THIS ACTIVTIY WILL CONTINUE TO WORK SOUTHEASTWARD AND EXPECT TO SEE ISOLATED THUNDERSTORMS DEVELOP AS AFTERNOON SUN HEATS UP LOWER TROPOSPHERE STEEPENING LAPSE RATES. COULD SEE A SMALL HAILER OR TWO THIS AFTERNOON AS TEMPS ALOFT ARE COLDER THAN -20 CELSIUS AT 500 MBARS WITH MUCAPES AROUND 500 JOULES PER KILOGRAM. SHOULD SEE SHOWER/TSTRMS END EARLY THIS EVENING WEST OF PLATEAU BUT WILL KEEP A CHANCE GOING ALONG THE PLATEAU THROUGH THE OVERNIGHT AS COLD POOL WORKS ACROSS THAT AREA. CLOSED LOW WILL MOVE EAST OF MID STATE ON THURSDAY BUT STILL COULD SEE SCATTERED SHOWERS ON BACKSIDE OVER THE EAST HALF OF THE MID STATE DURING THE DAY ESPECIALLY ALONG THE PLATEAU. KEPT A SMALL CHANCE FOR SHOWERS IN THE UPPER CUMBERLAND FOR THURSDAY NIGHT THEN DRY FOR ALL OF THE MID STATE ON FRIDAY AND SATURDAY BUT SHOWER AND THUNDERSTORM CHANCES RETURN NORTHEAST MIDDLE TENNESSEE SATURDAY NIGHT AND SUNDAY AS FRONTAL BOUNDARY MOVES DOWN FROM THE NORTH BEFORE RETREATING AS A WARM FRONT SUNDAY NIGHT. ISOLATED THUNDERSTORMS POSSIBLE IN WARM SECTOR ON MONDAY. CENTRAL PLAINS CYCLONE UNDERGOES CYCLOGENSIS DURING THE DAY MONDAY WHILE MOVING THIS WAY SO EXPECT TO SEE SHOWER AND THUNDERSTORM CHANCES RAMP UP MONDAY NIGHT OVER THE WEST AND ACROSS ALL OF THE MID STATE TUESDAY INTO WEDNESDAY. AS FOR TEMPS...LOWS TONIGHT DOWN IN THE LOW 40S IN THE UPPER CUMBERLAND TO MIDDLE 40S ELSEWHERE. HIGHS ON THURSDAY MIDDLE 50S ALONG THE PLATEAU TO MIDDLE 60S WEST OF THE PLATEAU. HIGHS THIS WEEKEND AND NEXT WEEK WILL BE IN THE LOWER 80S WITH UPPER 70S ALONG THE PLATEAU. LOWS NEXT WEEK WILL BE IN THE LOWER 60S. && .AVIATION... 12Z TAF DISCUSSION. VFR WITH PERIODS OF MVFR/IFR POSSIBLE DURING THE DAY. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE NORTHWEST AND FIRST IMPACT KCKV BY MID TO LATE MORNING...KBNA BY LATE MORNING AND EARLY AFTERNOON...AND KCSV DURING THE AFTERNOON. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH THE AFTERNOON HOURS AND EXIT THE REGION TOWARDS THE EAST EARLY IN THE EVENING. VFR CONDITIONS SHOULD RETURN TO KCKV AND KBNA BY 00Z AND KCSV THIS EVENING. WINDS WILL BE STRONG TODAY OUT OF THE WEST THIS MORNING FOLLOWED BY NORTHWEST THIS AFTERNOON AROUND 10 TO 15 KNOTS AND GUSTS TO AROUND 20 KNOTS. WINDS SHOULD CALM DOWN A BIT THIS EVENING BUT LOOK TO REMAIN AROUND 5 TO 10 KNOTS OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 46 63 47 73 53 / 20 10 0 0 0 CLARKSVILLE 44 62 46 71 53 / 10 10 0 0 0 CROSSVILLE 42 54 45 66 50 / 50 20 10 0 0 COLUMBIA 45 64 46 71 52 / 20 0 0 0 0 LAWRENCEBURG 44 63 46 72 51 / 20 0 0 0 0 WAVERLY 46 63 47 72 53 / 10 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........HURLEY LONG TERM..................01/BOYD
Hazardous weather outlook, May 4, 5:00 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT WED MAY 4 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-051000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT WED MAY 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 4, 4:05 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT WED MAY 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 6 NE CLARKSVILLE 36.62N 87.27W
05/04/2016 E0.70 INCH MONTGOMERY TN FACEBOOK
FACEBOOK VIDEO OF HAIL FALLING AT EXIT 1 IN
CLARKSVILLE.
&&
EVENT NUMBER OHX1600420
JACKSONSpecial weather statement, May 4, 4:14 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT WED MAY 4 2016
TNZ008>010-029>031-042200-
TROUSDALE TN-SUMNER TN-MACON TN-SMITH TN-JACKSON TN-CLAY TN-
414 PM CDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...NORTHWESTERN
SMITH...NORTHWESTERN JACKSON...NORTHEASTERN SUMNER...MACON AND
CENTRAL TROUSDALE COUNTIES UNTIL 500 PM CDT...
AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WESTMORELAND...OR 10 MILES NORTHWEST OF LAFAYETTE...MOVING SOUTHEAST AT
35 MPH.
DIME SIZE HAIL AND WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CELINA...HARTSVILLE...WESTMORELAND...RED BOILING SPRINGS...
DIXON SPRINGS...PLEASANT SHADE...BUGTUSSLE...BETHPAGE AND OAK GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3662 8574 3654 8549 3632 8604 3656 8647
3665 8628
TIME...MOT...LOC 2113Z 305DEG 32KT 3659 8619
ALLocal storm report, May 4, 4:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT WED MAY 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SPRINGFIELD 36.50N 86.88W
05/04/2016 E0.70 INCH ROBERTSON TN FACEBOOK
&&
EVENT NUMBER OHX1600421
JACKSONSpecial weather statement, May 4, 4:20 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT WED MAY 4 2016
TNZ007-008-026-027-042145-
SUMNER TN-DAVIDSON TN-ROBERTSON TN-CHEATHAM TN-
420 PM CDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROBERTSON...CENTRAL
DAVIDSON...NORTHEASTERN CHEATHAM AND SOUTHWESTERN SUMNER COUNTIES
UNTIL 445 PM CDT...
AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GREENBRIER...OR NEAR SPRINGFIELD...MOVING SOUTHEAST AT 45 MPH.
PEA AND DIME SIZE HAIL HAVE BEEN REPORTED IN THE SPRINGFIELD AREA
ALREADY. IN ADDITION...WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...SPRINGFIELD...NASHVILLE...MADISON...HENDERSONVILLE...
GOODLETTSVILLE...MILLERSVILLE...GREENBRIER...FOREST HILLS...COOPERTOWN...
BELLE MEADE...LAKEWOOD...RIDGETOP...JOELTON...OLD HICKORY...PLEASANT VIEW...
BERRY HILL...BEAMAN PARK AND WHITES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3631 8649 3630 8651 3628 8652 3629 8654
3632 8654 3632 8655 3631 8656 3628 8656
3626 8657 3625 8659 3623 8659 3608 8683
3644 8707 3653 8683
TIME...MOT...LOC 2119Z 315DEG 37KT 3640 8687
ALSpecial weather statement, May 4, 4:49 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CDT WED MAY 4 2016
TNZ027-042215-
DAVIDSON TN-
449 PM CDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON COUNTY
UNTIL 515 PM CDT...
AT 448 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NASHVILLE...MOVING SOUTHEAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...ANTIOCH AND BERRY
HILL.
LAT...LON 3609 8655 3601 8671 3601 8673 3604 8679
3617 8690 3626 8680
TIME...MOT...LOC 2148Z 313DEG 32KT 3619 8676
ALSpecial weather statement, May 4, 4:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT WED MAY 4 2016
TNZ030>032-042215-
PUTNAM TN-SMITH TN-JACKSON TN-
452 PM CDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...JACKSON AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 515 PM CDT...
AT 451 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GAINESBORO TO NEAR CARTHAGE. MOVEMENT WAS
SOUTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...CARTHAGE...GAINESBORO...ALGOOD...BAXTER...GRANVILLE AND
PLEASANT SHADE.
LAT...LON 3629 8547 3628 8547 3628 8546 3626 8545
3626 8544 3625 8544 3623 8541 3612 8572
3635 8606 3642 8587 3641 8583 3643 8582
3646 8575
TIME...MOT...LOC 2151Z 304DEG 37KT 3641 8572 3632 8600
ALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:48 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 42 min |
| May 4, 4:14 PM CDT | Special Weather Statement | OHX | Clay, Macon, Trousdale | 46 min |
| May 4, 4:20 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| May 4, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 24 min |
| May 4, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 24 min |
| May 4, 4:49 PM CDT | Special Weather Statement | OHX | Davidson | 26 min |
| May 4, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 29 min |
| May 4, 5:05 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| May 4, 5:10 PM CDT | Special Weather Statement | OHX | DeKalb, Smith | 35 min |
| May 4, 5:13 PM CDT | Special Weather Statement | OHX | Putnam | 32 min |
| May 4, 5:26 PM CDT | Special Weather Statement | OHX | Cannon | 34 min |
| May 4, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, White | 34 min |
| May 4, 5:33 PM CDT | Special Weather Statement | OHX | DeKalb | 27 min |
| May 4, 5:56 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 34 min |
| May 4, 6:00 PM CDT | Special Weather Statement | OHX | White | 30 min |
| May 4, 6:13 PM CDT | Special Weather Statement | OHX | Coffee | 32 min |
| May 4, 6:29 PM CDT | Special Weather Statement | OHX | Van Buren, Warren | 31 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.